MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-15703-M
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not available for returned; however, the customer provided one photo for analysis.The complaint of a fractured guide wire was able to be confirmed by the photo.The photo displayed a guide wire with evidence of a fractured and exposed core wire.The distal end of the coil wire was not pictured to confirm whether a complete separation occurred.Without the catheter and guide wire returned for analysis, a complete visual inspection to determine the cause of the damage could not be performed.A device history record review was performed, and a finding was identified.Further review of the finding revealed that it was not relevant to the reported event.The instructions for use (ifu) provided with this kit warns the user, "warning: do not apply excessive force in removing guide wire or catheters.If withdrawal cannot be easily accomplished, a chest x-ray should be obtained and further consultation requested.The arrow catheter included in this product has been designed to freely pass over the spring-wire guide.If resistance is encountered when attempting to remove the guidewire after catheter placement, the guidewire may be kinked about the tip of the catheter within the vessel." the customer report of a fractured guide wire was confirmed by visual inspection of the customer supplied photo.The image shows a guide wire with evidence of a fractured and exposed core wire, however, full complaint verification testing to determine the cause of the damage could not be performed as no sample was returned or catheter photo provided for analysis.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "the cvc is placed and a metal guidewire and catheter are inserted, but when the guidewire is removed it is difficult to remove and is fractured.The doctor performed the removal of the guidewire without surgical intervention.There was no reported patient harm from the incident." it was reported by the clinical staff at the hospital that: the patient died 17days later, reported cause of death was: metabolic acidosis 3 days, septic shock 12 days, post-cardiorespiratory arrest syndrome 15 days, chronic kidney disease 2 months.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20276953
Report Number9680794-2024-00964
Device Sequence Number18116986
Product Code DQY
UDI-Device Identifier00801902026408
UDI-Public(01)00801902026408(11)210531(17)260430(10)14F21E0250(21)
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberCV-15703-M
Device Lot Number14F21E0250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient Age67 YR
Patient SexFemale
Patient Weight65 KG